Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 133, NWS Topeka, KS

June 10, 2011Anderson County, Coffey County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 10, 2011, 7:11 PM CDT for Anderson County, Coffey County, Kansas. It was in force for 64 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 7:11 PM CDT (00:11 UTC)
Expired
Jun 10, 2011, 8:15 PM CDT
In force
64 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Anderson County, KS, Coffey County, KS

The radar

The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:15 PM CDTHAIL 1.752 N Westphalia, KSMOST STONES QUARTER SIZE WITH FEW GOLF BALL SIZED STONES MIXED IN.
Jun 10, 7:23 PM CDTHAIL 1.755 E Westphalia, KSQUARTER SIZE TO GOLFBALL SIZE HAIL COVERING THE GROUND.
Jun 10, 7:50 PM CDTHAIL 1Kincaid, KS
Jun 10, 7:51 PM CDTHAIL 1.751 Ne Lone Elm, KSREPORT RELAYED VIA ALLEN COUNTY DISPATCH AND WFO WICHITA.
Jun 10, 7:57 PM CDTHAIL 0.882 E Kincaid, KSREPORT RELAYED BY LINN COUNTY EMERGENCY MANAGEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1171 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
2.0
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

132 
WUUS53 KTOP 110011
SVRTOP
KSC003-031-110115-
/O.NEW.KTOP.SV.W.0133.110611T0011Z-110611T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...
  EAST CENTRAL COFFEY COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR WESTPHALIA...OR 12 MILES EAST OF BURLINGTON...MOVING EAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTPHALIA...
  COLONY...
  LONE ELM...
  KINCAID...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3814 9562 3826 9555 3824 9507 3804 9507
      3803 9508 3803 9527
TIME...MOT...LOC 0011Z 282DEG 24KT 3819 9549
WIND...HAIL 60MPH 1.25IN

$$

BARJENBRUCH
4 follow-up statements
322 
WWUS53 KTOP 110023
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
723 PM CDT FRI JUN 10 2011

KSC031-110033-
/O.CAN.KTOP.SV.W.0133.000000T0000Z-110611T0115Z/
COFFEY-
723 PM CDT FRI JUN 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COFFEY COUNTY HAS
BEEN CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3803 9528 3811 9552 3825 9552 3822 9507
      3813 9507 3804 9507 3803 9508 3804 9515
      3803 9516
TIME...MOT...LOC 0023Z 284DEG 23KT 3818 9541

$$

KSC003-110115-
/O.CON.KTOP.SV.W.0133.000000T0000Z-110611T0115Z/
ANDERSON-
723 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN ANDERSON COUNTY...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WESTPHALIA...OR 13 MILES SOUTHWEST OF GARNETT...MOVING
EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
COLONY...LONE ELM AND KINCAID.

A TORNADO WARNING IS ALSO IN EFFECT FOR SOUTHERN ANDERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3803 9528 3811 9552 3825 9552 3822 9507
      3813 9507 3804 9507 3803 9508 3804 9515
      3803 9516
TIME...MOT...LOC 0023Z 284DEG 23KT 3818 9541
WIND...HAIL 60MPH 1.75IN

$$

BARJENBRUCH
025 
WWUS53 KTOP 110029
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
729 PM CDT FRI JUN 10 2011

KSC003-110115-
/O.CON.KTOP.SV.W.0133.000000T0000Z-110611T0115Z/
ANDERSON-
729 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHERN ANDERSON COUNTY...

AT 727 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. RADAR INDICATES THIS 
STORM MAY PRODUCE UP TO TENNIS BALL SIZE HAIL...AND DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTH OF 
COLONY...OR 11 MILES SOUTHWEST OF GARNETT...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
COLONY...LONE ELM AND KINCAID.

A TORNADO WARNING IS ALSO IN EFFECT FOR SOUTHERN ANDERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING STORM...CAPABLE OF DESTRUCTIVE HAIL THE
SIZE OF TENNIS BALLS OR LARGER. THERE IS THE POTENTIAL FOR SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. SHELTER INSIDE A BUILDING
AWAY FROM WINDOWS NOW!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3803 9528 3809 9546 3818 9546 3824 9542
      3822 9507 3804 9507 3803 9508 3804 9515
      3803 9516
TIME...MOT...LOC 0028Z 284DEG 23KT 3817 9537
WIND...HAIL 60MPH 2.50IN

$$

BARJENBRUCH
939 
WWUS53 KTOP 110041
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
741 PM CDT FRI JUN 10 2011

KSC003-110115-
/O.CON.KTOP.SV.W.0133.000000T0000Z-110611T0115Z/
ANDERSON-
741 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ANDERSON COUNTY...

AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF LONE ELM...OR 9 MILES SOUTH OF
GARNETT...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
LONE ELM AND KINCAID.

A TORNADO WARNING IS ALSO IN EFFECT FOR SOUTHERN ANDERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3806 9538 3818 9537 3822 9533 3820 9507
      3804 9507 3803 9508 3803 9510 3804 9515
      3803 9516 3803 9529
TIME...MOT...LOC 0041Z 284DEG 23KT 3815 9527
WIND...HAIL 60MPH 1.75IN

$$

BARJENBRUCH
154 
WWUS53 KTOP 110057
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
757 PM CDT FRI JUN 10 2011

KSC003-110115-
/O.CON.KTOP.SV.W.0133.000000T0000Z-110611T0115Z/
ANDERSON-
757 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHEASTERN ANDERSON COUNTY...

AT 750 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL 1 MILE NORTHEAST OF LONE 
ELM. THIS STORM IS ALSO CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR KINCAID...OR 14 MILES 
SOUTH OF GARNETT...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
KINCAID...AND RURAL AREAS OF SOUTHEASTERN ANDERSON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 3803 9526 3808 9527 3815 9521 3813 9507
      3804 9507 3803 9508 3803 9510 3804 9515
      3803 9516
TIME...MOT...LOC 0056Z 292DEG 24KT 3808 9515
WIND...HAIL 60MPH 1.75IN

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 6:57 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 10, 6:57 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
657 PM CDT FRI JUN 10 2011

...UPDATE TO AVIATION...

.UPDATE...

THUNDERSTORMS HAVE DEVELOPED ALONG A WEAK FRONTAL BOUNDARY
EXTENDING FROM OSKALOOSA THROUGH TOPEKA...OSAGE CITY...AND
EMPORIA. THE ENVIRONMENT IN THE WARM SECTOR EAST OF THE FRONT IS
CURRENTLY CHARACTERIZED BY WEAK INHIBITION...1500 TO 2000 J/KG
OF MIXED LAYER CAPE....AND 35 TO 45 KTS OF DEEP LAYER WIND SHEAR.
THESE CONDITIONS ENCOURAGE DEVELOPMENT OF SUPERCELLS. HOWEVER...
THE STORMS THAT HAVE DEVELOPED IN THE PAST HOUR IN SHAWNEE AND
JEFFERSON COUNTY ARE IN AN AREA WITH SLIGHTLY GREATER CONVECTIVE
INHIBITION AND THE UPDRAFTS MAY ACTUALLY BE HINDERED A BIT BY THE
STRONGER SHEAR IN THAT AREA. HAVE THUS ISSUED THE WATCH TO THE
SOUTHEAST OF CURRENT CONVECTION WHERE CONDITIONS LOOK A BIT MORE
FAVORABLE IN TERMS OF DEVELOPING SEVERE UPDRAFTS. THE MOST
FAVORABLE TIMING FOR SEVERE WEATHER THIS EVENING WILL LIKELY
OCCUR FROM 530 PM THROUGH 830 PM IN THE LOCAL FORECAST AREA.

LOW LEVEL WINDS ARE VERY WEAK IN THE WARM SECTOR...WITH WEAK LOW
LEVEL SHEAR IN PLACE AS WELL. THUS...WHILE LCL'S ARE ON THE LOW
SIDE...DO NOT ANTICIPATE MUCH IN THE WAY OF LOW LEVEL ROTATION
WITH ANY OF THIS ACTIVITY. NEVERTHELESS...WILL MONITOR CLOSELY
GIVEN THE PRESENCE OF THE SLOW MOVING FRONTAL BOUNDARY AND
POTENTIAL FOR SUPERCELL DEVELOPMENT.

BARJENBRUCH

&&

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

UPPER LOW MOVING ACROSS THE NORTHERN PLAINS BRINGING SOME SHEER
VORTICITY ACROSS CENTRAL AND NORTHERN KANSAS...WHICH IS WORKING
ON SOME ELEVATED INSTABILITY ACROSS THE NORTHERN COUNTIES AND
PRODUCING ISOLATED SHOWERS AND STORMS THERE. SURFACE FRONT
ASSOCIATED WITH THE LOW HAS PUSHED SOUTHWARD TOWARD THE WICHITA
AREA...WITH WARM SOUTHERLY FLOW IN NORTHERN OKLAHOMA STALLING ITS
SOUTHERLY PROGRESS. HIGHS HAVE REACHED LOWER 80S WHERE THE SUN
HAS BROKEN OUT...AND REMAINED IN THE 60S AND 70S ACROSS THE NE
UNDER THE CLOUDS.

MAY STILL GET SOME SHOWERS AND STORMS ALONG THE FRONT TO THE
SOUTH...AND MID LEVEL WINDS OVER THE FRONT REMAIN SOUTHERLY
ACROSS THE EAST SO WILL CARRY SOME SLT TO CHANCE POPS ACROSS THE
EAST CENTRAL COUNTIES OVERNIGHT MAINLY BEFORE MIDNIGHT. WILL PASS
ALONG TO NEXT SHIFT TO WATCH FOR PATCHY MORNING FOG IF SKIES
CLEAR ENOUGH TO GIVE RADIATIONAL COOLING A SHOT. COOL
NORTHEASTERLY FLOW WITH THE SFC HIGH CONTINUES ACROSS OUR AREA
THROUGH THE DAY SATURDAY AND EXPECT A NICE LATE SPRING DAY WITH
HIGHS UPPER 70S TO LOWER 80S. THUNDERSTORMS EXPECTED TO HOLD OFF
FOR OUR AREA UNTIL THE EVENING HOURS.

CRAVEN

&&
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...

SURFACE LOW PRESSURE WILL DEEPEN IN THE HIGH PLAINS SATURDAY
NIGHT IN RESPONSE TO HEIGHT FALLS ALOFT FROM A DIGGING UPPER
TROUGH IN THE WESTERN CONTINENTAL UNITED STATES. A STALLED FRONT
IN SOUTHERN KANSAS WILL LIFT NORTH AS A WARM FRONT IN RESPONSE TO
AN INCREASING PRESSURE GRADIENT. MODEL GUIDANCE DIFFERS ON
EVOLUTION OF CONVECTION INITIATION SATURDAY NIGHT AND SUNDAY. THE
NAM IS FURTHEST WEST WITH THE SURFACE LOW AND BACKS THE LOW
LEVEL JET BEFORE THE JET VEERS WITH THE PASSAGE OF THE UPPER
LEVEL WAVE THROUGH NORTHEAST KANSAS. MEANWHILE...THE GFS IS
FURTHER EAST WITH THE SURFACE LOW WITH A MORE VEERING LOW LEVEL
JET. THE ECMWF IS MORE OF A COMPROMISE SOLUTION AND HAVE FAVORED
THE ECMWF AND GFS FOR THIS FORECAST. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT AND TRACK
THROUGH NORTHEAST KANSAS SATURDAY NIGHT INTO SUNDAY. PRECIPITABLE
WATER VALUES AIDED BY STRONG MOISTURE TRANSPORT WILL ALLOW FOR
EFFICIENT RAIN PROCESSES ALONG WITH HEAVY RAIN IN THE STRONGER
THUNDERSTORMS. SHEAR PROFILES ALONG WITH INSTABILITY ALSO SUPPORT
THE POTENTIAL OF MARGINALLY SEVERE THUNDERSTORMS. WILL ALSO NEED
TO MONITOR THE POTENTIAL OF FLOODING WHERE THUNDERSTORMS TRACK
OVER THE SAME AREAS AND IN BASINS WHERE FLASH FLOOD GUIDANCE IS
LOWER DUE TO PREVIOUS HEAVY RAIN.

UPPER LEVEL RIDGING IS PROGGED TO BUILD INTO THE SOUTHERN AND
CENTRAL PLAINS MONDAY BRINGING AN UPSWING IN TEMPERATURES.
TUESDAY AN UPPER TROUGH WILL MOVE THROUGH THE NORTHERN PLAINS
NUDGING A WEAK FRONT SOUTH INTO NORTHEAST KANSAS. THIS FRONT WILL
BRING A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. A STRONGER UPPER
WAVE LATE IN THE FORECAST PERIOD LOOKS TO PROVIDE A BETTER CHANCE
FOR THUNDERSTORMS.

ANGLE

&&

.AVIATION...

SCT-BKN MVFR CIGS TO CONTINUE THROUGH 02Z NEAR THE TAF SITES THEN
BECOME VFR. SOME MVFR VSBYS ARE POSSIBLE AFTER 09Z THEN VFR AGAIN
AFTER 14Z. WINDS WILL VEER FROM THE NORTH TO THE EAST BY 21Z SAT.
CONVECTION WILL REMAIN SOUTHEAST OF THE TERMINAL LOCATIONS.

53

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 10, 5:21 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
521 PM CDT FRI JUN 10 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-112230-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
521 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT
GENERALLY SOUTH AND EAST OF THE KANSAS TURNPIKE. SOME OF THE
THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE QUARTER SIZE HAIL
AND STRONG DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA
SATURDAY NIGHT INTO SUNDAY. SOME OF THE THUNDERSTORMS COULD
BECOME MARGINALLY SEVERE AND PRODUCE LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL COULD LEAD TO FLOODING.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE
OUTLOOK AREA MID TO LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jun 10, 5:57 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
557 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     NON-TSTM WND DMG 3 NE OLIVET             38.51N 95.71W
06/09/2011                   OSAGE              KS   PUBLIC

            DAMAGE TO CAMPER AND BOAT STORAGE AREA...AND TREES BROKEN
            NEAR MELVERN LAKE. RELAYED VIA LOCAL MEDIA.

1045 PM     NON-TSTM WND DMG OTTAWA                  38.62N 95.27W
06/09/2011                   FRANKLIN           KS   UTILITY COMPANY

            NUMEROUS LARGE TREE BRANCHES BLOWN DOWN WHICH ALSO TOOK
            POWER LINES.

&&
Local storm report, Jun 10, 7:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             9 WSW HARRIS            38.27N 95.59W
06/10/2011  E1.00 INCH       COFFEY             KS   PUBLIC

&&

MRC

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:19 PM CDTTornado WarningTOPAnderson41 min
Jun 10, 8:15 PM CDTSevere Thunderstorm WarningTOPAnderson15 min
Jun 10, 10:24 PM CDTSpecial Weather StatementTOPCoffey21 min
Jun 10, 10:36 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey14 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.